Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Nashville, TN

February 24, 2001Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2001, 10:53 PM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2001, 10:53 PM CST (04:53 UTC)
Expired
Feb 24, 2001, 11:30 PM CST
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:20 PM CSTThunderstorm Wind 52 MLobelville, TNSpotter reported 60 mph wind gust in thunderstorm.
Feb 24, 11:25 PM CSTThunderstorm Wind 50 EWaverly, TNSpotter reported trees blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 9:30 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 250454
SVRBNA
TNC005-085-135-250530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN

* UNTIL 1130 PM CST

* AT 1053 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES WEST OF LINDEN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST NORTH OF LINDEN AT 1115 PM CST
  
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

$$
JBW
LAT...LON 3576 8836 3557 8830 3550 8787 3564 8772
          3583 8776 3610 8770 3621 8812

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 24, 9:15 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CST SAT FEB 24 2001

UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE
EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE
METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST
BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:02 PM CSTSevere Thunderstorm WarningOHXStewart30 min
Feb 24, 10:30 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXCheatham33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXHouston33 min
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry36 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXRobertson40 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXHouston, Montgomery40 min
Feb 24, 11:48 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson42 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningOHXDavidson36 min
Feb 25, 12:20 AM CSTSevere Thunderstorm WarningOHXLawrence40 min
Feb 25, 12:22 AM CSTSevere Thunderstorm WarningOHXRobertson23 min
Feb 25, 12:28 AM CSTSevere Thunderstorm WarningOHXGiles, Lewis, Maury32 min
Feb 25, 12:35 AM CSTTornado WarningOHXMaury25 min
Feb 25, 12:53 AM CSTTornado WarningOHXWilliamson27 min
Feb 25, 12:58 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall47 min
Feb 25, 1:08 AM CSTTornado WarningOHXRutherford22 min
Feb 25, 1:15 AM CSTTornado WarningOHXWilson25 min
Feb 25, 1:30 AM CSTTornado WarningOHXSmith30 min
Feb 25, 1:34 AM CSTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore41 min
Feb 25, 1:41 AM CSTTornado WarningOHXClay, Jackson, Macon29 min
Feb 25, 2:07 AM CSTSevere Thunderstorm WarningOHXCoffee, Franklin33 min
Feb 25, 2:22 AM CSTSevere Thunderstorm WarningOHXGrundy, Warren38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.